Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Heavy periods with coil (not mirena) been prescibed Tranexamic Acid???

(8 Posts)
ClareL Wed 01-Aug-07 14:05:56

I had my coil fitted after my 2nd child and will not be having anymore children but not ready to be sterilised (hubby won't have it done). My Dr has prescribed me Tranexamic Acid as I have periods that last about 10 days and supposedly this is supposed to make the bleed lighted. I am going to try these pills but if they don't work might change to Mirena Coil as it can't get any worse!! Any one tried Tranexamic Acid?

Tiggerish Wed 01-Aug-07 14:09:59

I don't know anything about Tranexamic Acid I'm afraid, but I did have a similar problem with a standard coil. Really heavy periods and dreadful clots. I didn't know about the Mirena at the time and went back on the pill.

After dd arrived I opted for the Mirena and it has been fab! I get a "proper" period about every 3 or 4 months (but still fairly light) and sometimes spotting a bit for the others but nothing much.

ClareL Wed 01-Aug-07 17:22:11

I have only taken 2 of the tablets and I have got terrible nausea. I don't think I'll be taking many more of the pills. Will maybe take 2 before I go to bed but I've got to take 6 a day and unless the nausea passes - I don't think I'll be able to bare it.

Jackaroo Wed 01-Aug-07 21:40:42

Hi Clare - it's a common painkiller/?relaxant for period pain. Nothing too unusual about it, but it's obviously making you feel a bit ick! Not worth adding to your list of symptoms imho.

S

AttilaTheMeerkat Thu 02-Aug-07 08:11:47

Would suggest you ask your GP to refer you to a gynae as fibroids may be an issue here. Infact I would insist on a referral as this problem can impact on your day to day life.

TA is at best a short term measure. I would add that this does not address why the problem is happening in the first place.

ClareL Fri 03-Aug-07 17:28:24

I had a visit to the Doc's when he prescribed me the T.A. I didn't really have a clue what he was talking about so I made another appointment with the the nurse for a month later and I had a really good chat with her. She said to try it and see if it works and if not to try the Mirena Coil. Nobody mentioned fibroids ... just purely that my periods were probably heavy and long because of the coil... The sickness seems to of passed now so I am going to persevere with the pills but as mentioned I can't see it solving the problem long term.

3Ddonut Fri 03-Aug-07 17:48:51

TA is also known as Ponstan, usually given for this type of problem or PMS, iirc, it's in the group of drugs known as an NSAID (non-steriodal anti inflammatory) and as a result can upset your stomach, to the point of ulcer if you're not careful. Are you taking them on an empty stomach? Advice with these drugs is to always take with food or at least a glass of milk. hth!

ClareL Thu 16-Aug-07 13:22:51

I am taking them with food. I think I might change to the Mirena coil. Been thinking about it quite a lot - to be honest the tablets only made my period lighter - it still lasted for 10 days - just not as heavy. I might give the mirena coil a go - and see what happens.

Anyone have the mirena coil. My HV said she put on about half a stone with this coil but that she lost it after about 6 months. That's my biggest worry.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now